Louisiana, 2019Flash Flood in Louisiana, August 25, 2019
August 25, 2019 · NWS LCH · 1 event in 1 county or zone
An isolated afternoon thunderstorm produced flooding in the Carlyss area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated afternoon thunderstorm produced flooding in the Carlyss area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 25, 2:37 PM CST, 32 minutes earlier.
Area forecast discussion, Aug 25, 2:37 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
337 PM CDT Sun Aug 25 2019
.DISCUSSION...
Most of the activity today is driven much on daytime heating
across the western portions of the area. Thus expect much of this
to weaken around sunset. As trough passes through the area
tonight, guidance is depicting another round of showers and
thunderstorms to develop along the coast into lower portions of
Acadiana.
This activity is expected to diminish gradually through the day
tomorrow as the trough pushes east of the region. Otherwise it
will be warming back up with heat index values once again getting
into the 105 to 110 range on Tuesday and possibly Wednesday ahead
of a cool front.
The front is expected to get close enough Wednesday to increase
rain chances. Somewhat cooler temperatures and lower humidity
expected Friday and Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 92 74 95 / 20 20 0 40
LCH 76 91 79 93 / 50 70 10 20
LFT 75 90 77 93 / 70 70 10 30
BPT 78 90 79 92 / 50 50 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday morning for LAZ042>045-052>055-
074.
TX...None.
GM...None.
&&
PUBLIC...27Hazardous weather outlook, Aug 25, 2:21 AM CST, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
321 AM CDT Sun Aug 25 2019
LAZ027>033-TXZ180-201-259>262-260830-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and inland southeast Texas.
.DAY ONE...Today and Tonight.
Showers and thunderstorms will be possible with locally heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ042>045-052>055-074-260830-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-East Cameron-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for south central Louisiana.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
LAZ041-073-TXZ215-216-260830-
Calcasieu-West Cameron-Jefferson-Orange-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for southwest Louisiana and
coastal southeast Texas.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
GMZ430-432-435-450-452-455-470-472-475-260830-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
321 AM CDT Sun Aug 25 2019
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and Tonight.
Scattered to numerous showers and thunderstorms are expected over
the coastal waters today. Some storms will be capable of producing
brief gusty winds yielding locally higher seas, as well as frequent
cloud to water lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected each day through Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 25, 11:23 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 PM CDT Sun Aug 25 2019
LAZ041>045-052>055-073-074-TXZ215-216-252300-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
1223 PM CDT Sun Aug 25 2019
...TROPICAL FUNNEL CLOUDS POSSIBLE...
A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.
These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.
Stay tuned for later statements and updates on this weather
situation.
05
Special weather statement, Aug 25, 12:08 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
108 PM CDT Sun Aug 25 2019
TXZ215-216-251845-
Orange TX-Jefferson TX-
108 PM CDT Sun Aug 25 2019
...SPECIAL WEATHER STATEMENT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southeast Texas Regional Airport, or over Central Gardens, moving
east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Rose City, Port Acres and Southeast Texas Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 9395 2994 9415 3011 9406 3005 9374
3000 9377 2999 9380 3000 9379 2998 9383
2999 9386 2997 9384 2997 9386 2995 9386
2996 9387 2993 9386
TIME...MOT...LOC 1808Z 282DEG 16KT 2997 9404
TinglerLocal storm report, Aug 25, 2:06 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
08/25/2019 JEFFERSON TX PUBLIC
PUBLIC REPOTED FLOODING ON GULF STADIUM RD.
&&
RMEGNIAFlash Flood, Calcasieu
- When
- August 25, 3:09 PM CST to 3:39 PM CST
- Where
- Calcasieu County, 2.03 mi NW of Vincent to 2.45 mi NNW of Vincent
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.169, -93.376
Heavy rain produced street flooding in the Carlyss area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 20197 deaths · 24 events
- Hail in North Dakota, August 25, 2019$607,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Wyoming, August 25, 2019$2,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 20192.75 in hail · 12 events
- Flash Flooding in Alabama, August 25 to 26, 201910 events
- Hail and Damaging Winds in South Dakota, August 25, 20191.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 25, 20191 in hail · 4 events
- Hail and Damaging Wind in Nebraska, August 25, 20191 in hail · 3 events
- Flash Flood and Damaging Wind in Missouri, August 25, 201965 kt wind · 2 events
- Wildfire in Texas, August 25 to 27, 20192 events
- Flash Flooding in Tennessee, August 25, 2019$3,000 · 2 events
- Hail and Damaging Wind in Wyoming, August 25, 20191 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853041.